Alert archive / Mississippi / Dense Fog Advisories in 2021

Dense Fog Advisory 38, NWS Mobile, AL

December 15, 20214 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Dec 15, 2021, 3:36 AM CST for 4 counties in Mississippi. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2021, 3:36 AM CST (09:36 UTC)
Expired
Dec 15, 2021, 6:48 AM CST
In force
3 hr
Issued by
NWS Mobile, AL

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS74 KMOB 150936
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
336 AM CST Wed Dec 15 2021

MSZ075-076-078-079-151500-
/O.NEW.KMOB.FG.Y.0038.211215T0936Z-211215T1500Z/
Perry-Greene-Stone-George-
Including the cities of Beaumont, New Augusta, Richton, 
Leakesville, McLain, Wiggins, and Lucedale
336 AM CST Wed Dec 15 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility down to a quarter mile in dense fog.

* WHERE...Perry, Greene, Stone and George Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
643 
WWUS74 KMOB 151248
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
648 AM CST Wed Dec 15 2021

MSZ075-076-078-079-151400-
/O.CAN.KMOB.FG.Y.0038.000000T0000Z-211215T1500Z/
Perry-Greene-Stone-George-
Including the cities of Beaumont, New Augusta, Richton, 
Leakesville, McLain, Wiggins, and Lucedale
648 AM CST Wed Dec 15 2021

...DENSE FOG ADVISORY IS CANCELLED...

The dense fog which prompted the advisory has improved or
dissipated.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 14, 11:54 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Dec 14, 11:54 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1154 PM CST Tue Dec 14 2021

.AVIATION...
06Z issuance...The primary aviation concern overnight into early
Wednesday morning will be the development of patchy fog with
visibility restrictions down to IFR or lower at times. The best
chance for reduced visibilities will be across southeast MS and
southwest AL, including the KMOB and KBFM terminals. Visibility
should improve early to mid Wednesday morning but scattered to
broken low cloud decks should also return with localized MVFR
ceilings around the region Wednesday morning into early Wednesday
afternoon. Patchy to areas of fog with potential for IFR or lower
visibility restrictions will likely develop again Wednesday
night. /21

&&

.PREV DISCUSSION... /issued 1045 PM CST Tue Dec 14 2021/

NEAR TERM /Now Through Thursday/...A ridge of high pressure in
the mid to upper levels of the atmosphere continues to build
across the north central Gulf Coast region this evening, while low
level ridging continues to nose southwestward over our area from
the Mid-Atlantic states. Satellite imagery indicates that skies
have cleared over most of the forecast area this evening, with the
exception of a small deck of stratocumulus that continues to erode
over southern portions of our southeast MS counties. A very
shallow moist airmass near the surface with drier air aloft has
been favorable for the development of patchy fog across a few
locations near the coast this evening. Additional patchy fog is
expected to develop further inland across much of southeast MS,
southwest AL, and a portion of the western FL panhandle overnight.
There could be brief periods of patchy dense fog development
overnight into early Wednesday morning, particularly over
southeast MS and possibly a few locations in southwest AL, so we
will need to watch observational trends closely through the
night.

Upper level ridging will continue to build across much of the Gulf
of Mexico and into the southeastern U.S. Wednesday into Wednesday
night. The ridge axis becomes a little more oriented from the
central and eastern Gulf and across the FL peninsula/Bahamas
region by Thursday as southwest flow aloft increases over the
Mississippi and Tennessee Valley regions ahead of the active mid-
upper level jet stream spreading across the upper Midwest and the
Great Lakes region. The upper level ridge will remain the dominant
weather feature across our forecast area Wednesday into Thursday.
Low level ridging will also remain anchored across the western
Atlantic and eastern/southeastern U.S. through Thursday, promoting
a warm southeasterly to southerly low level flow pattern across
our area. The net result will be continued above normal temperatures
and a dry forecast both days. That said, there is a hint that weak
low level isentropic ascent may spread across the northern Gulf
and near the western FL panhandle coast by Thursday afternoon.
This may result in the development of low level clouds and perhaps
isolated rain showers, but for now any shower activity looks to
remain offshore on Thursday. Something to watch for later
forecasts. Additional patchy fog development looks likely again
late Wednesday night into early Thursday morning, some of which
could become locally dense. Highs Wednesday should range in the
lower to mid 70s across the region. Lows Wednesday night will be
mild in the lower to mid 50s over inland communities and in the
upper 50s to lower 60s along the coast. Highs on Thursday should
trend a little warmer in the mid to upper 70s. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday evening through Saturday
     afternoon for ALZ265-266.

FL...High Rip Current Risk from Wednesday evening through Saturday
     afternoon for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.